MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND 9.5X90 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-SWITZERLAND 9.5X90 POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482619590
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the poly head popped off of the screw.
 
Additional Manufacturer Narrative
The deformation on the locking ring and the screw shank was on one side of the implant, which suggests that the tulip head was pushed at an angle before deforming, as the tulip head disengaged.Applying cantilever or off axis loading to the implant can cause this deformation.Additionally, the rod being too proud while under persuasion can cause excess stress on the tulip head, however, this cannot be conclusively confirmed without x rays or photos of the event.Other factors such as rod position, incorrect alignment, and force applied can also contribute to the event.Due to the multifactorial nature of the event, an exact root cause cannot be determined.
 
Event or Problem Description
It was reported that the poly head popped off of the screw.

Brand Name
9.5X90 POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key7079544
Report Number3005525032-2017-00109
Device Sequence Number11212129
Product Code MNH
UDI-Device Identifier07613327351576
UDI-Public(01)07613327351576
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482619590
Device Catalogue Number482619590
Device Lot NumberB73959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date02/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1